Statins: myalgia and myositis

Br J Cardiol 2002;9:193-4 Leave a comment
Click any image to enlarge
Authors:

Statins: myalgia and myositis Anthony S Wierzbicki The topic of side effects of statin therapy has become more prominent since the precautionary withdrawal of cerivastatin following reports of death and rhabdomyolysis with this particular statin, especially when given in simultaneous combination therapy with gemfibrozil. In addition, many patients complain of myalgia with statins; this side effect has an incidence of up to 5%. There is a tendency for earlier use of statins in coronary care units because of improved compliance and the possibility of a reduction in peri-infarction events in registry studies, although the MIRACL trial of atorvastatin in acute coronary syndromes did not show any significant differences in hard end points at 16 weeks

Advertisement
Heart failure - BJC Learning programme
For healthcare professionals only

THERE ARE CURRENTLY NO COMMENTS FOR THIS ARTICLE - LEAVE A COMMENT